On a class of distributions stable under random summation

L. B. Klebanov, A. V. Kakosyan, S. T. Rachev, G. Temnov

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


We study a family of distributions that satisfy the stability-under- addition property, provided that the number ν of random variables in a sum is also a random variable. We call the corresponding property ν-stability and investigate the situation when the semigroup generated by the generating function of ν is commutative. Using results from the theory of iterations of analytic functions, we describe ν-stable distributions generated by summations with rational generating functions. Anewcase in this class of distributions arises when generating functions are linked with Chebyshev polynomials. The analogue of normal distribution corresponds to the hyperbolic secant distribution.

Original languageEnglish
Pages (from-to)303-318
Number of pages16
JournalJournal of Applied Probability
Issue number2
StatePublished - Jun 2012


  • Characteristic function
  • Hyperbolic secant distribution
  • Random summation
  • Stability


Dive into the research topics of 'On a class of distributions stable under random summation'. Together they form a unique fingerprint.

Cite this